Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 12, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 15, 2007, 10:38 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Feb 16, 2007, 4:00 AM HST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2007, 10:38 PM HST (08:38 UTC)
- In effect from
- Feb 16, 2007, 4:00 AM HST
- Expired
- Feb 21, 2007, 3:46 AM HST
- In force
- 5 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 8.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 160838 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1038 PM HST THU FEB 15 2007 HIZ022-162145- /O.NEW.PHFO.WI.Y.0012.070216T1400Z-070217T1400Z/ HALEAKALA SUMMIT- 1038 PM HST THU FEB 15 2007 ...WIND ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM HST SATURDAY... WINDS AT THE SUMMIT OF HALEAKALA WILL INCREASE TO 30 TO 40 MPH BY DAYBREAK FRIDAY...WITH GUSTS TO 55 MPH POSSIBLE DURING THE DAY ON FRIDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...USE EXTRA CAUTION. $$ R BALLARD
13 follow-up statements
000 WWHW70 PHFO 161519 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 519 AM HST FRI FEB 16 2007 HIZ022-170215- /O.CON.PHFO.WI.Y.0012.000000T0000Z-070217T1400Z/ HALEAKALA SUMMIT- 519 AM HST FRI FEB 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST SATURDAY... NORTHEAST WINDS HAVE INCREASED TO 25 MPH AT THE SUMMIT OF HALEAKALA EARLY THIS MORNING...WITH GUSTS AS HIGH AS 37 MPH. WINDS WILL CONTINUE TO INCREASE TO 30 TO 40 MPH TODAY...WITH GUSTS UP TO 55 MPH POSSIBLE. STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...SO USE EXTRA CAUTION. $$ R BALLARD
000 WWHW70 PHFO 171303 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 303 AM HST SAT FEB 17 2007 HIZ022-180215- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-070218T1600Z/ HALEAKALA SUMMIT- 303 AM HST SAT FEB 17 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... WINDS OF 30 TO 40 MPH WILL CONTINUE TODAY...WITH GUSTS UP TO 55 MPH. THE STRONG WINDS ARE EXPECTED TO LAST THROUGH EARLY SUNDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...SO USE EXTRA CAUTION. $$
000 WWHW70 PHFO 172235 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1235 PM HST SAT FEB 17 2007 HIZ026-181145- /O.EXA.PHFO.WI.Y.0012.000000T0000Z-070218T1600Z/ KOHALA- 1235 PM HST SAT FEB 17 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... EAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE THROUGH TONIGHT. WINDS WILL BE ESPECIALLY STRONG AND GUSTY OVER COASTAL SECTIONS. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...SO USE EXTRA CAUTION. $$ HIZ022-181145- /O.CON.PHFO.WI.Y.0012.000000T0000Z-070218T1600Z/ HALEAKALA SUMMIT- 1235 PM HST SAT FEB 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... EAST WINDS 30 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THROUGH EARLY SUNDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...SO USE EXTRA CAUTION. $$ CRAIG
000 WWHW70 PHFO 180134 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST SAT FEB 17 2007 HIZ022-026-181445- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ HALEAKALA SUMMIT-KOHALA- 334 PM HST SAT FEB 17 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... EAST WINDS OVER THE SUMMIT OF MOUNT HALEAKALA ON MAUI AND OVER KOHALA ON THE BIG ISLAND WILL BE 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...SO USE EXTRA CAUTION. $$ CRAIG
000 WWHW70 PHFO 181330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST SUN FEB 18 2007 HIZ022-026-190230- /O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ HALEAKALA SUMMIT-KOHALA- 330 AM HST SUN FEB 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... STRONG EAST WINDS 25 TO 40 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH WILL CONTINUE OVER THE SUMMIT OF MOUNT HALEAKALA ON MAUI AND OVER KOHALA ON THE BIG ISLAND. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$
000 WWHW70 PHFO 181620 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 620 AM HST SUN FEB 18 2007 HIZ022-190400- /O.UPG.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ /O.NEW.PHFO.HW.W.0006.070218T1620Z-070219T0400Z/ HALEAKALA SUMMIT- 620 AM HST SUN FEB 18 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HIZ028-190400- /O.EXB.PHFO.WI.Y.0012.000000T0000Z-070219T0400Z/ BIG ISLAND SUMMITS- 620 AM HST SUN FEB 18 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ HIZ026-190530- /O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ KOHALA- 620 AM HST SUN FEB 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ POWELL
000 WWHW70 PHFO 182023 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1023 AM HST SUN FEB 18 2007 HIZ022-190400- /O.EXB.PHFO.WI.Y.0012.070219T0400Z-070220T0400Z/ /O.CON.PHFO.HW.W.0006.000000T0000Z-070219T0400Z/ HALEAKALA SUMMIT- 1023 AM HST SUN FEB 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CONTINUED THE HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. IN ADDITION...THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ HIZ012>021-024-025-190930- /O.EXA.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 1023 AM HST SUN FEB 18 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ HIZ028-190930- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ BIG ISLAND SUMMITS- 1023 AM HST SUN FEB 18 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... THE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ HIZ026-190930- /O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ KOHALA- 1023 AM HST SUN FEB 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ POWELL
000 WWHW70 PHFO 190137 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST SUN FEB 18 2007 HIZ022-190400- /O.CON.PHFO.HW.W.0006.000000T0000Z-070219T0400Z/ /O.CON.PHFO.WI.Y.0012.070219T0400Z-070220T0400Z/ HALEAKALA SUMMIT- 337 PM HST SUN FEB 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST. WINDS WILL DECREASE THIS EVENING...BUT WILL REMAIN STRONG ENOUGH TO WARRANT A WIND ADVISORY UNTIL 6 PM HST MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ HIZ012>021-024>026-028-191445- /O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND SUMMITS- 337 PM HST SUN FEB 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. $$ POWELL
000 WWHW70 PHFO 191337 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST MON FEB 19 2007 HIZ028-191445- /O.CAN.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ BIG ISLAND SUMMITS- 337 AM HST MON FEB 19 2007 ...WIND ADVISORY IS CANCELLED FOR THE BIG ISLAND SUMMITS... THE EAST WINDS HAVE DIMINISHED OVER THE SUMMITS OF MAUNA LOA AND MAUNA KEA...AND A WIND ADVISORY IS NO LONGER NEEDED. $$ HIZ012>022-024>026-200245- /O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA- 337 AM HST MON FEB 19 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... EAST WINDS OF 30 MPH WITH GUSTS ABOVE 50 MPH ARE EXPECTED OVER THE MAUI COUNTY ISLANDS AND THE BIG ISLAND...EXCEPT FOR NORTH AND SOUTH KONA AND THE UPPER SLOPES AND SUMMITS OF MAUNA LOA AND MAUNA KEA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CRAIG
000 WWHW70 PHFO 200127 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST MON FEB 19 2007 HIZ012>022-024>026-201430- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-070221T0200Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA- 327 PM HST MON FEB 19 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM HST TUESDAY... STRONG EAST WINDS OF 30 MPH WITH GUSTS TO 50 MPH CONTINUE OVER THE MAUI COUNTY ISLANDS AND THE BIG ISLAND...EXCEPT FOR NORTH AND SOUTH KONA AND THE UPPER SLOPES AND SUMMITS OF MAUNA LOA AND MAUNA KEA. EXPECT WINDS TO DECREASE OVERNIGHT ONLY TO INCREASE AGAIN TUESDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 201334 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST TUE FEB 20 2007 HIZ012>022-024>026-210245- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-070221T1600Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA- 334 AM HST TUE FEB 20 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... STRONG TRADE WINDS OF 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE OVER THE MAUI COUNTY ISLANDS AND THE BIG ISLAND...EXCEPT FOR NORTH AND SOUTH KONA AND THE UPPER SLOPES AND SUMMITS OF MAUNA LOA AND MAUNA KEA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CRAIG
000 WWHW70 PHFO 210204 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 404 PM HST TUE FEB 20 2007 ...WIND ADVISORY CONTINUES UNTIL 6 AM WEDNESDAY FOR PORTIONS OF THE BIG ISLAND... ...WIND ADVISORY EXTENDED FOR HALEAKALA UNTIL WEDNESDAY EVENING... ...WIND ADVISORY CANCELLED FOR MOLOKAI...LANAI AND THE LOWER ELEVATIONS OF MAUI... .OVERVIEW...STRONG TRADEWINDS WILL CONTINUE...ESPECIALLY ACROSS PORTIONS OF THE BIG ISLAND OVERNIGHT. HIZ012>021-210315- /O.CAN.PHFO.WI.Y.0012.000000T0000Z-070221T1600Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- 404 PM HST TUE FEB 20 2007 ...WIND ADVISORY IS CANCELLED... WINDS ACROSS MOLOKAI...LANAI AND THE LOWER ELEVATIONS OF MAUI HAVE DECREASED BELOW ADVISORY LEVEL. $$ HIZ022-211515- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-070222T0900Z/ HALEAKALA SUMMIT- 404 PM HST TUE FEB 20 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM HST WEDNESDAY. ALTHOUGH A SLIGHT DECREASE IN WINDS OVER HALEAKALA IS EXPECTED TONIGHT...WINDS ARE EXPECTED TO INCREASE AGAIN EARLY WEDNESDAY WITH GUSTS TO AROUND 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING TO THE SUMMIT. $$ HIZ024>026-211515- /O.CON.PHFO.WI.Y.0012.000000T0000Z-070221T1600Z/ SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- 404 PM HST TUE FEB 20 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY FOR THE NORMALLY WINDY LOCATIONS IN KOHALA...SUCH AS WAIKOLOA AND KAWAIHAE AND ALONG THE KAU COAST...ESPECIALLY NEAR SOUTH POINT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NASH
000 WWHW70 PHFO 211346 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 AM HST WED FEB 21 2007 ...WIND ADVISORIES ACROSS MAUI AND THE BIG ISLAND ARE CANCELLED... HIZ024>026-211500- /O.CAN.PHFO.WI.Y.0012.000000T0000Z-070221T1600Z/ SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- 346 AM HST WED FEB 21 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS REMAIN BELOW 30 MPH SUSTAINED ACROSS THE BIG ISLAND ALTHOUGH STRONG WINDS CONTINUE ACROSS THE NEARBY ALENUIHAHA CHANNEL AND BIG ISLAND SOUTHEAST WATERS. EXPECT GUSTY CONDITIONS THROUGH TODAY...BUT AT BELOW ADVISORY STRENGTH. $$ HIZ022-211500- /O.CAN.PHFO.WI.Y.0012.000000T0000Z-070222T0900Z/ HALEAKALA SUMMIT- 346 AM HST WED FEB 21 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. SURFACE OBSERVATIONS AND RADAR PROFILES SHOW WINDS REMAIN BELOW 30 MPH SUSTAINED ACROSS HALEAKALA SUMMIT THIS MORNING. WHILE MODELS SHOW WINDS MAY INCREASE THIS AFTERNOON...THEY STILL MAY NOT REACH 30 MPH SUSTAINED. THE ADVISORY IS THEREFORE CANCELLED. $$ POWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 15, 8:40 PM HST, 1 hour 58 minutes earlier.
Area forecast discussion, Feb 15, 8:40 PM HST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 840 PM HST THU FEB 15 2007 .SYNOPSIS... LIGHT WINDS TONIGHT WILL INCREASE AS WE HEAD INTO THE WEEKEND AS A NEW HIGH PRESSURE SYSTEM BUILDS FAR NORTH OF THE ISLANDS. MOISTURE WILL THEN RIDE IN ON THE TRADE WINDS WHICH WILL MEAN A FEW MORE SHOWERS FOR THE WINDWARD AND MAUKA AREAS OF THE MAIN HAWAIIAN ISLANDS THROUGH THE WEEKEND. THE INCREASE IN WIND SPEEDS WILL BLOW SOME OF THE SHOWERS TO LEEWARD AREAS. && .DISCUSSION... CLOUDINESS ASSOCIATED WITH THE FRONTAL REMNANTS TO OUR NORTHWEST IS ABOUT 60 MILES NORTHWEST OF KAUAI...BUT THE BAND HAS BEEN SLOWING CONSIDERABLY OVER THE PAST FEW HOURS. EXCEPT FOR THE KAUAI NORTHWEST COASTAL WATERS ZONE...WE ARE NOT LIKELY TO SEE MUCH INCREASE IN CLOUDS AND SHOWERS FROM THIS FEATURE. HAVE ADJUSTED SKY/POPS LOWER FOR THE AREA FROM KAUAI TO OAHU TONIGHT...WHICH CONTINUE TO BE IN A LOCAL MINIMUM OF LOW LEVEL MOISTURE. THERE ARE A FEW SHOWERS ALONG THE NORTHEAST SLOPE OF HALEAKALA...AND IN THE ALENUIHAHA CHANNEL BUT MOST OF THE CLOUDINESS OVER MAUI COUNTY AND THE BIG ISLAND IS OF THE STABLE STRATOCUMULUS VARIETY. && .PREV DISCUSSION... FROM 333 PM...THE CURRENT GRIDS CONTINUE TO BE ON TRACK. THE LAYERED CLOUDS ASSOCIATED WITH THE COLD FRONT NORTHWEST OF THE ISLANDS HAS MADE LITTLE PROGRESS TOWARDS THE MAIN HAWAIIAN ISLANDS OVER THE LAST FEW HOURS. THE CLOUDS WERE MOVING OVER BUOY 1 THIS AFTERNOON...AND THE BAND CONTINUES TO FALL APART. A SLIGHT INCREASE IN CLOUDS ARE EXPECTED OVER KAUAI TONIGHT...BUT NO ACTUAL FRONTAL PASSAGE IS EXPECTED. THE BULK OF THE MOISTURE WILL PASS BY ON THE NORTH SIDE OF THE ISLANDS OVERNIGHT AND TOMORROW. HIGH PRESSURE IS BUILDING IN BEHIND THE FRONT AND WILL TAKE CONTROL OF OUR WEATHER PATTERN TOMORROW. AS THE HIGH BUILDS IN...WE/LL SEE AN INCREASE IN OUR TRADE WINDS. THE TRADE WIND FLOW THIS WEEKEND WILL BRING IN LEFTOVER FRONTAL MOISTURE. NOT LOOKING AT ANY MAJOR RAINS...JUST AN ENHANCEMENT TO THE TRADE WIND SHOWERS OVER THE LIMITED SHOWERS WE/VE BEEN EXPERIENCING. AS THE TRADE WINDS STRENGTHEN...WE CAN ALSO EXPECT SOME OF THE SHOWERS TO BLOW OVER THE MOUNTAINS AND OVER TO THE LEEWARD AREAS. && .MARINE... THE LONG PERIOD NORTHWEST SWELL HAS REACHED THE ISLANDS...AND IS BRINGING WARNING LEVEL SURF TO NORTH AND WEST FACING SHORES. THE PEAK WILL BE TONIGHT. WE/RE EXPECTING THE SWELL TO FALL TO ADVISORY LEVELS TOMORROW FOR THE SMALLER ISLANDS...AND TOMORROW NIGHT FOR THE BIG ISLAND. THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED AS SEAS ARE EXPECTED TO REMAIN ABOVE ADVISORY LEVEL CRITERIA THROUGH MOST OF THE WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI UNTIL 4 AM FRIDAY. HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND FROM 6 AM THURSDAY UNTIL 4 AM FRIDAY. HIGH SURF ADVISORY NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI FROM 4 AM FRIDAY UNTIL 4 PM FRIDAY. SMALL CRAFT ADVISORY FOR ALL HAWAIIAN WATERS EXCEPT PAILOLO CHANNEL AND MAALAEA BAY UNTIL 6 AM SUNDAY. && R BALLARD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.